that is odd. your doctor may elect to up the dosage slightly, but if the treatment is working, then there is no harm. just be sure to wash twice a day with a mild cleanser and WEAR YOUR SUNSCREEN! you are super sensitive to sunburn now, even if you don't think it is sunny out.
after the accutane is finished you will not go back to the way you were. the accutane actually decreses the amount of sebum(oil) your glands produce. it is a long term treatment. you may never need treatment again if you fgo the full course and get cleared.
Yeah, I find it odd also, but I "knock on wood" considering my skin could be very dry. Perhaps the dryness will return later throughout the treatment. My initial thought was that it had something to do with the fact that I was taking 1,000i.u. of vit. E every day plus 4 fish oil capusules/day at dinner. Perhaps the added vitamins kept my skin well moisturized.
The fish oil is actually a prescription grade to help raise my “good” HDL cholesterol level (at least that’s what I was told). After doing extensive research on the usage / benefits of fish oil, it turns out fish oil actually targets lowering your “bad” LDL cholesterol (among other things) and is good for those with high triglyceride levels. I guess my doc was tryin to “attack my condition” from the back end by lowering my LDL even lower that what it is to compensate for my low HDL level.
Most people don’t realize that even with a low “bad” LDL cholesterol level, if your “good” HDL cholesterol is low also, it could still put you at risk of heart disease. Many times, only the bad, or overall cholesterol level, is looked at….
At any rate (back to the subject), I stop taking the vit. E, and fish oil for a while to see if my skin would get dryer…just as a test to see if I was over doing it. Sometimes, it’s best to conduct your own test(s) since you have to live with “yourself” he each day and can probably understand your body better than docs (no offense to doctors – it’s just the truth in my opinion).
Lastly, considering good grade fish oil could be beneficial at lowering high triglyceride levels, people experiencing high triglyceride levels, as a result of being on Accutane, should discuss the topic of taking a prescription grade fish oil with their doctors… You never know, this “could be” (no promises) a good complement to Accutane.
yes, the lipids can skyrocket with accutane, BUT you have to be careful when you are adjusting supplements yourself. accutane is a vitamin a based drug. the vitamin e is a complimentary med . they keep each other in balance.
i have seen patients try to do the same and come in with their lips cracked and bleeding and so on. if the oil is bugging you , but you aren't breaking out, look into non medicinal ways to control it such as rice paper blotters or adding another face washing time into the mix.